MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. ARTICULAR SURFACE FIXED BEARING PS LEFT 11 MM HEIGHT; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. ARTICULAR SURFACE FIXED BEARING PS LEFT 11 MM HEIGHT; PROSTHESIS, KNEE
Model Number 42-5124-007-11
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Muscular Rigidity (1968); Pain (1994); Loss of Range of Motion (2032)
Date of Event 12/20/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical product: femur cemented posterior stabilized (ps) standard left size 8: catalog#42500606401, lot#65040479; all poly patella cemented 35 mm diameter: catalog#42540000035, lot#65134460; natural tibia cemented 5 degree stemmed left size e: catalog#42532007101, lot#65046608; unknown cement: catalog#ni, lot#ni.Multiple mdr reports have been filed for this event.Please see associated reports: 3007963827-2022-00020; 0002648920-2022-00011.Customer has indicated that product will not be returned to zimmer biomet for investigation, as the product remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported via a clinical study that a patient underwent an initial left total knee arthroplasty.Approximately two months post implantation, the patient presented with symptoms including pain, stiffness, and limited range of motion.The patient then underwent a manipulation under anesthesia without complication.At the initial post operative visit, the patient exhibited increased range of motion and slow release of adhesions.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Device history record review was not performed as the root cause of the reported event was determined to be unrelated to the implanted zimmer biomet device.Patient had a manipulation under anesthesia due to pain, stiffness, and limited range of motion after initial left total knee arthroplasty.Manipulation of a joint is a mobilization manipulation under anesthesia and is used to treat and resolve arthrofibrosis (scar tissue).This procedure is performed to increase articular motion and reduce chronic pain from arthrofibrosis.The indication for manipulation under anesthesia is related to limited range of motion and stiffness due to adhesions/scar tissue.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information at time of this report.

Brand Name
ARTICULAR SURFACE FIXED BEARING PS LEFT 11 MM HEIGHT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI 
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI  
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13307615
Report Number3007963827-2022-00021
Device Sequence Number12003223
Product Code MBH
UDI-Device Identifier00889024237254
UDI-Public(01)00889024237254(17)260315(10)64981135
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K121771
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/15/2026
Device Model Number42-5124-007-11
Device Catalogue Number42512400711
Device Lot Number64981135
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/28/2021
Supplement Date Received by Manufacturer05/02/2022
Initial Report FDA Received Date01/20/2022
Supplement Report FDA Received Date05/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight77 KG
Patient RaceWhite